MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/15/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing review that included review of sterility records was performed and found that the lot was manufactured / sterilized to specification.The ifu for the xenmatrix graft was reviewed and states, "place device in maximum possible contact with healthy, well vascularized tissue to promote cell ingrowth and tissue remodeling." and "if an infection develops, it should be treated aggressively.¿ post surgical staph infection is a known inherent risk of any surgical procedure.Additionally, the investigation performed confirms that the graft provided was sterilized per procedure prior to distribution.Based on the events as reported, a definitive conclusion cannot be made at this time.Should additional information be provided, a supplemental mdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was reported to davol and included the implant operative report: on (b)(6) 2013- the patient underwent an open ventral hernia repair, laparoscopic component separation, bilateral implant of mesh, skin flap resection and plastic surgery closure.The patients defect is noted to be 22cm wide x 30cm in length.A previously implanted, mesh was explanted at this time.A component separation was performed to allow closure of the midline defect; the bard xenmatrix graft was placed in the rectorectus fashion and trimmed as needed.The operative dictation also notes that "a small tear in the right side of the rectus sheath was repaired using a leftover piece of xenmatrix, which was tacked as an onlay into this area." three french jp drains were placed at the end of the procedure.The following is additional information provided by the contact and is not based on patient medical records: on (b)(6) 2013 - it is alleged the patient developed a staph infection, that was life threatening and clinically significant.On (b)(6) 2013 - it is alleged the patient underwent two wound cleaning procedures, during which 25lbs of material was removed.As reported the xenmatrix graft had been eaten away by the infection.However, some pieces may have been removed during wound cleaning.It is reported that radiologist stated that the graft is no longer present in the body.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6438462
Report Number1213643-2017-00191
Device Sequence Number1102549
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441(17)141228(10)HUWK0751
Combination Product (Y/N)N
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2014
Device Catalogue Number1161935
Device Lot NumberHUWK0751
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age49 YR